MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS DUAL PACK; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS DUAL PACK; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFF14
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopic bilateral salpingo oophorectomy.Event description: it was reported via email that during a laparoscopic bso on (b)(6) 2024, that upon final inspection of the procedure, a small piece of plastic was identified and retrieved from the patients abdomen.There were no visible signs of damage of the products used, and the theatre manager kept the trocars and the piece of plastic for inspection.Applied medical representative inspected the products and it appears that the instrument guard had detached from the seal housing during the procedure.No swabs were put through the ports.The grasper used was a [brand name] off our laparoscopic set a [brand name] laparoscopic grasper short.We also used an aspirating needle down the 5mm balloon port to draw fluid out of the ovarian cyst additional information received via email on 12aug24 by applied medical representative: patient is ok after this event.No internal seal components were removed or cut in order to inspect the damaged component.Type of intervention: the operating surgeons identified the piece of plastic and it was retrieved.Patient status: patient is ok.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, photos of the event unit were provided.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.However, based on the photos of the event unit and the description of the event, it is likely that the shield dislodgement was caused by an asymmetrical instrument that was inserted through the seal subassembly in a non-axial manner.The instructions for use (ifu) states the following precaution: "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.[correction] sections d1 and d4 (primary unique device identification number and additional unique device identification number) have been updated.
 
Event or Problem Description
Procedure performed: laparoscopic bilateral salpingo oophorectomy.Event description: it was reported via email that during a laparoscopic bso on (b)(6) 2024, that upon final inspection of the procedure, a small piece of plastic was identified and retrieved from the patient's abdomen.There were no visible signs of damage of the products used, and the theatre manager kept the trocars and the piece of plastic for inspection.Applied medical representative inspected the products and it appears that the instrument guard had detached from the seal housing during the procedure.No swabs were put through the ports.The grasper used was a [brand name] off our laparoscopic set a [brand name] laparoscopic grasper short.We also used an aspirating needle down the 5mm balloon port to draw fluid out of the ovarian cyst.Additional information received via email on 12aug24 by applied medical representative: patient is ok after this event.No internal seal components were removed or cut in order to inspect the damaged component.Type of intervention: the operating surgeons identified the piece of plastic and it was retrieved.Patient status: patient is ok.

Brand Name
KII FIOS DUAL PACK
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20043390
Report Number2027111-2024-00791
Device Sequence Number12736707
Product Code GCJ
UDI-Device Identifier00607915124618
UDI-Public(01)00607915124618
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCFF14
Device Catalogue Number101473833
Device Lot Number1517358
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GRASPER, ASPIRATING NEEDLE
Patient SexUnknown